MAUDE Adverse Event Report: ARTHREX, INC. 5.5X16MM PERIPHERAL SCREW, LOCKING; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. 5.5X16MM PERIPHERAL SCREW, LOCKING; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number 5.5X16MM PERIPHERAL SCREW, LOCKING
Health Effect - Clinical Code Pain (1994)
Date of Event 10/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported through the surgical outcome system that a patient had undergone a shoulder procedure (b)(6) 2020.The following arthrex products were implanted at the time of original surgery: part number, lot number: ar-9560-24-2, 7266; ar-9561-20p, 7181; ar-9562-20nl, 2018001453; ar-9562-24nl, 2019001012; ar-9563-16, 2019004170; ar-9563-16, 2019003483; ar-9564-2436-lat, 19.03388.The patient is scheduled to have a second surgery (b)(6) 2020.Updated information provided (b)(6) 2020: the patient began experiencing pain approximately 4 weeks prior to the report to arthrex.Serial x-rays diagnosed glenoid baseplate loosening.The revision surgery took place (b)(6) 2020 as scheduled.During the revision surgery all original arthrex products, listed in the initial report, were explanted.Once the baseplate was removed, another manufacturer's baseplate, peripheral screws and glenosphere were implanted.Several culture were taken and sent for rapid test to the lab.Rapid test results returned indicating less than 1 neutrophil.Arthrex sales rep who was present states the surgeon did voice concern of the lack of bony ingrowth on the backside of the baseplate.Updated information provided 11/2/20: explanted devices were sent to the facility pathology department.The pathology department does not release devices without patient approval.At this time devices will not be returned.

Brand Name
5.5X16MM PERIPHERAL SCREW, LOCKING
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10861785
Report Number1220246-2020-02350
Device Sequence Number19483446
Product Code PHX
UDI-Device Identifier00888867296800
UDI-Public00888867296800
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number5.5X16MM PERIPHERAL SCREW, LOCKING
Device Catalogue NumberAR-9563-16
Device Lot Number2019004170
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;